MAUDE Adverse Event Report: DEPUY SPINE INC TRIAL H 9MM 8 DEG 32/12; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC TRIAL H 9MM 8 DEG 32/12; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number TFT80932T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/28/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a tlif(l4-5-s1) procedure for lcs when the surgeon was placing a trial (32mm x 9mm high) into the l5/s intervertebral disc space, it was inserted deeper than intended, potentially damaging a blood vessel (name of vessel unconfirmed) ventral to the vertebral body.After hammering the trial, fluoroscopy confirmed that the trial was positioned ventral to the vertebral body, revealing improper placement of the trial.The trial was immediately removed with a slap hammer.Anatomically, a large blood vessel is located ventral to the vertebral body, so the assistant urged for an urgent blood pressure check.A drop in blood pressure was noted, temporarily halting the surgery.Determining that vascular injury had occurred, the assistant and anesthesiologist, primarily, administered medication, administered hemostatic agents, ordered blood transfusions, and arranged for transport to the emergency center (ambulance).The assistant determined that it would be best not to continue the surgery, and the intervertebral disc space was treated with hemostatic agents and gauze packing, and the wound was closed.The patient was placed in a supine position and awaited emergency transport.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: h5, h8.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: investigation summary- an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRIAL H 9MM 8 DEG 32/12
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24309236
Report Number1526439-2026-00135
Device Sequence Number9660990
Product Code MAX
UDI-Device Identifier10705034557953
UDI-Public(01)10705034557953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTFT80932T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/16/2026
02/28/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date02/17/2026
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale